A queuing network approach to the topological optimization of linked cluster networks

Y. M. Chen, L. M. Tseng

Research output: Contribution to journalArticlepeer-review


Minimization on the queuing delay of messages is an important issue in the area of network topological design. This paper presents a queuing network approach, rather than conventional mathematical programming methods, to determine the connections of computing resources such that the average message sojourn time can be minimized. Using the analytic performance measure of the queing network as an evaluation criterion, we develop a heuristic algorithm to search for a nearly optimal topology. An empirical evidence for the success of this heuristic algorithm is given. By the heuristic algorithm, the performance measure of the nearly optimal topology that is found is normally within 5% of the measure of the optimal topology. The advantage of this approach is that we can properly model the queuing delay and directly relate the optimization criterion to the system performance.

Original languageEnglish
Pages (from-to)1-10
Number of pages10
JournalComputers and Mathematics with Applications
Issue number7
Publication statusPublished - 1990

All Science Journal Classification (ASJC) codes

  • Modelling and Simulation
  • Computational Theory and Mathematics
  • Computational Mathematics


Dive into the research topics of 'A queuing network approach to the topological optimization of linked cluster networks'. Together they form a unique fingerprint.

Cite this